Thunderstorm Wind, Brown
- When
- May 27, 4:07 PM CST
- Where
- Brown County, 3.49 mi S of Richmond
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.470, -98.620
A small thunderstorm collapsed west of Aberdeen resulting in a wind gust of 75 mph at the Brown County Landfill.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
A small thunderstorm collapsed west of Aberdeen resulting in a wind gust of 75 mph at the Brown County Landfill.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 27, 2:29 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 329 PM CDT TUE MAY 27 2014 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE AREA AGAIN THIS AFTERNOON UNDER A FAIRLY UNSTABLE ENVIRONMENT. SHEAR IS ONCE AGAIN LACKING...SO REALLY NOT ANTICIPATING THE STORMS BECOMING SEVERE...BUT CANNOT RULE OUT THE POTENTIAL FOR SOME SMALL HAIL. HEAVY RAIN ALSO DOES NOT LOOK TO BE OF CONCERN AS THERE WILL BE MOVEMENT TO THE STORMS. THIS CONVECTION WILL BEGIN TO DIE OFF WITH THE END OF HEATING...SO SHOULD BE OVER WITH BY MIDNIGHT AT THE LATEST. UPPER LEVEL RIDGING BEGINS TO BUILD OVER THE PLAINS LATE TONIGHT AND WEDNESDAY...ALONG WITH WARMING MID LEVEL TEMPERATURES...WHICH WILL PRETTY MUCH LIMIT ANY PRECIPITATION CHANCE THROUGH THE DAY THURSDAY. THE UPPER RIDGE BEGINS TO GET DAMPENED THURSDAY NIGHT...AND IN ASSOCIATION WITH AN APPROACHING FRONTAL BOUNDARY...WILL SEE PRECIPITATION CHANCES RETURN TO THE NORTHWESTERN CWA MAINLY LATE THURSDAY NIGHT. WITH THE BUILDING UPPER RIDGE...WARM TEMPERATURES WILL CONTINUE THROUGH THE SHORT TERM PERIOD. HIGHS IN THE 80S TO POSSIBLY LOWER 90S WILL BE COMMON BOTH WEDNESDAY AND THURSDAY. .LONG TERM...FRIDAY THROUGH TUESDAY WILL INITIALLY SEE A UPPER TROF OVER THE WESTERN CONUS AND A RIDGE OVER THE MIDWEST. THIS WILL RESULT IN SOUTHWEST FLOW...THOUGH WITH RELATIVELY WEAK WINDS IN THE MID LEVELS FOR FRIDAY/THE WEEKEND. ONE SHORTWAVE MOVES THROUGH SATURDAY...WITH A SECOND MONDAY...THOUGH IN BETWEEN WILL SEE CONTINUED INSTABILITY/SCT POPS UNDER WEAK DIFFLUENCE. A WEAK SURFACE FRONT WILL ALSO STALL OVER THE REGION...SUPPORTING LOW LEVEL FOCUS FOR CONVECTION. TEMPERATURES SHOULD REMAIN CLOSE TO CLIMO...THOUGH MID LEVEL TEMPERATURES START COOLING TOWARDS THE END OF THE PERIOD. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS A WEAK PRESSURE PATTERN WILL RESULT IN LIGHT WINDS. CIGS AND VSBY WILL REMAIN VFR THOUGH CANT RULE OUT AN ISOLATED/WEAK THUNDERSTORM DEVELOPING BETWEEN THE KMBG/KABR TERMINALS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...PARKIN LONG TERM...CONNELLY AVIATION...CONNELLY WEATHER.GOV/ABERDEEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 434 AM CDT TUE MAY 27 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-280945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 434 AM CDT TUE MAY 27 2014 /334 AM MDT TUE MAY 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING ACROSS NORTH CENTRAL SOUTH DAKOTA. MAIN THREATS ARE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST BY FRIDAY AND LAST THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
The Aberdeen radar (KABR), 16 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2014Every state in 2014This day in weather historyWarnings in South Dakota, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520417.